Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking telmiz-H tablet daily. Due to non-availability taking telma-H but feeling sleepy. Should I continue the medication?

User rating for this question
Answered by

Practicing since : 1998
Answered : 1257 Questions
regularly taking TELMIZ-H tablet after breakfast everyday
but due to non-availability of TELMIZ-H tab i am taking TELMA-H (but after taking this tab - feeling like more sleepy). Kindly advise which tablet to take.
Posted Mon, 16 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 25 hours later
Brief Answer:
Please see details below.

Detailed Answer:
Respected Sir
1. I hope both these tablets contain the same salts (telmisartan & hydrochlorthiazide).
2. This is quite unusual but not impossible that you develop sleepiness or drowsiness only on changing the brand of the drug. That too a side effect whose frequency is less than 1 per 100 prescriptions. Even this side effect of telmisartan/ hydrochlorthiazide could not be causally related to them in studies.
3. Although this may still be possible, I would like you to look at any other reason for your sleepiness. These may include any other drug effect, inadequate sleep at night etc.
4. This problem can be tackled in many ways. There are many alternative brands (having same drug combination) available in market which can be tried after obtaining a prescription from local doctor. These drugs may even be taken at evening instead of morning time. If the problem still persists, you can obtain a prescription of some other drug from the same class.
Hope this helps.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor